Alert archive / New York / High Wind Watches in 2009

High Wind Watch 2, NWS New York, NY

December 2, 20094 counties in Connecticut; 6 counties in New York

NWS New York, NY issued this high wind watch at Dec 2, 2009, 4:27 AM EST for 4 counties in Connecticut; 6 counties in New York. It took effect at Dec 3, 2009, 12:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 2, 2009, 4:27 AM EST (09:27 UTC)
In effect from
Dec 3, 2009, 12:00 AM EST
Expired
Dec 2, 2009, 3:37 PM EST
In force
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 45 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2009-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2009-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 020927
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
427 AM EST WED DEC 2 2009

...STRONG WINDS POSSIBLE TONIGHT THROUGH THURSDAY MORNING...

.DEEP LOW PRESSURE WILL MOVE INTO THE ST LAWRENCE VALLEY BY
THURSDAY MORNING. WINDS WILL INCREASE ACROSS SOUTHERN CT...NEW
YORK CITY AND LONG ISLAND THIS EVENING...AND PEAK EARLY THURSDAY
MORNING.

CTZ005>012-NYZ071>081-022300-
/O.NEW.KOKX.HW.A.0002.091203T0500Z-091203T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
427 AM EST WED DEC 2 2009

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. 

AS DEEPENING LOW PRESSURE MOVES INTO THE ST LAWRENCE VALLEY
TONIGHT...SOUTHERLY WINDS WILL INCREASE. THE LOW WILL PASS WEST OF
THE AREA EARLY THURSDAY MORNING...WHICH IS WHEN THE STRONGEST
WINDS WILL OCCUR.

HIGHEST WIND SPEEDS ARE EXPECTED THROUGHOUT COASTAL SECTIONS...AS
WELL AS HIGHER ELEVATIONS INLAND. ALSO...ANY THUNDERSTORMS THAT
DEVELOP COULD HELP BRING MUCH STRONGER WINDS ALOFT TO THE SURFACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
000 
WWUS71 KOKX 022037
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
337 PM EST WED DEC 2 2009

...STRONG WINDS EXPECTED TONIGHT THROUGH THURSDAY MORNING...

.DEEP LOW PRESSURE WILL MOVE INTO THE ST LAWRENCE VALLEY BY
THURSDAY MORNING. WINDS WILL INCREASE ACROSS NEW YORK CITY AND
LONG ISLAND...AND PARTS OF SOUTHERN CONNECTICUT THIS
EVENING...AND PEAK EARLY THURSDAY MORNING.

CTZ005-006-022145-
/O.CAN.KOKX.HW.A.0002.091203T0500Z-091203T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
337 PM EST WED DEC 2 2009

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HIGH WIND
WATCH. 


$$

CTZ007>012-NYZ071>081-030445-
/O.UPG.KOKX.HW.A.0002.091203T0500Z-091203T1700Z/
/O.NEW.KOKX.WI.Y.0027.091203T0500Z-091203T1600Z/
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
337 PM EST WED DEC 2 2009

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST
THURSDAY.

AS DEEPENING LOW PRESSURE MOVES INTO THE ST LAWRENCE VALLEY
TONIGHT...SOUTHERLY WINDS WILL INCREASE. THE LOW WILL PASS WEST OF
THE AREA EARLY THURSDAY MORNING...WHICH IS WHEN THE STRONGEST
WINDS WILL OCCUR.

WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH
AFTER MIDNIGHT TONIGHT...AND CONTINUE THROUGH THURSDAY MORNING.
THE STRONGEST WINDS ARE EXPECTED OVER THE TWIN FORKS OF LONG
ISLAND AND COASTAL SOUTH EASTERN CONNECTICUT AROUND SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MALOIT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this high wind watch went out at Dec 2, 12:36 AM EST, 3 hours 51 minutes earlier.

Area forecast discussion, Dec 2, 12:36 AM EST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1236 AM EST WED DEC 2 2009

.SYNOPSIS...
HIGH PRESSURE TO THE SOUTH DRIFTS FARTHER OUT TO SEA TONIGHT. A
STRENGTHENING LOW WILL THEN APPROACH LATE WEDNESDAY...AND PASS TO
OUR NORTH ON THURSDAY ALONG WITH A COLD FRONT CROSSING THE AREA.
HIGH PRESSURE WILL RETURN LATER THURSDAY INTO FRIDAY NIGHT. ANOTHER
STORM MAY IMPACT THE AREA ON THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
RIDGE SLIDES EAST OF THE REGION OVERNIGHT WITH INCREASING CIRRUS
TOWARDS DAYBREAK. GOOD RADIATIONAL COOLING CONDITIONS FOR MOST OF
THE NIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
MODELS IN AGREEMENT WITH DEEPENING LOW PRESSURE HEADING OUR WAY ON
WEDNESDAY AND TRACKING ACROSS THE ST. LAWRENCE VALLEY/NORTHERN NY
AREA LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. GFS IS A BIT OF AN
OUTLIER WITH THE MOST SE TRACK AND DEEPEST LOW...BUT IS REASONABLY
CLOSE TO THE REST OF THE GUIDANCE.

RAIN CHANCES BEGIN LATE IN THE DAY WEDNESDAY FOR MAINLY THE CITY AND
POINT WEST WITH THE EXPECTATION THAT THE COLUMN STARTS TO MOISTEN UP
PRETTY QUICKLY WITH ISENTROPIC LIFT AHEAD OF AN APPROACHING WARM
FRONT. CATEGORICAL POPS FOR THE LATE EVENING AND OVERNIGHT HOURS.
MODELS SHOW SOME ELEVATED INSTABILITY AFTER MIDNIGHT INTO EARLY
THURSDAY MORNING...SO HAVE KEPT IN THE MENTION OF ISOLATED THUNDER.
COLD FRONT ASSOCIATED WITH THE SYSTEM PROBABLY MOVES THROUGH DURING
MORNING HOURS...SO POPS TAPER OFF IN THE MORNING FOLLOWED BY A DRY
AFTERNOON. A BLEND OF NAM AND GFS QPF LOOKED REASONABLE...AVERAGING
AN INCH TO AN INCH AND A HALF ACROSS THE AREA.

TEMPERATURES SHOULD RISE A FEW DEGREES OVERNIGHT WEDNESDAY AS A
STRONG LOW LEVEL JET HELPS PUSH A WARM FRONT THROUGH THE AREA. HIGH
TEMPERATURES ON THURSDAY MAY BE A BIT TRICKY TOO AS STRONGER COLD
ADVECTION DOESNT KICK IN UNTIL THE AFTERNOON. USED A MAV/NAM MOS
BLEND WHICH YIELDED HIGHS IN THE 60S ACROSS THE CWA.

FORECAST BUFKIT SOUNDINGS CONTINUE TO KEEP AN INVERTED PROFILE
THROUGH WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING...WITH BETTER
MIXING OF THE BOUNDARY LAYER AFTER THE COLD FRONT PASSES THROUGH.
BUT BY THIS TIME...WIND VELOCITY AT THE TOP OF THE MIXED LAYER DROPS
TO AROUND 40 KTS. CURRENT THINKING IS THAT WE PROBABLY REMAIN BELOW
WIND ADVISORY CRITERIA...BUT GUSTS OVER 45 MPH NOT OUT OF THE
QUESTION NEAR AND DURING THE TIME OF THE PASSAGE OF THE COLD FRONT.
WILL HAVE TO CONTINUE TO KEEP AN EYE ON THIS.

HIGH PRESSURE THEN BUILDS BACK IN THROUGH THURSDAY NIGHT AND FRIDAY
WITH DRY WEATHER.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MAIN FORECAST CONCERN DURING THIS TIME FRAME INVOLVES PRECIPITATION
POTENTIAL FROM A SOUTHERN STREAM SHORTWAVE INTERACTING WITH A
BAROCLINIC ZONE OFF THE SOUTHEAST COAST AND POSSIBLY PHASING WITH A
BROAD UPPER LOW OVER THE NORTHERN PLAINS AND MUCH OF CENTRAL AND
EASTERN CANADA. THE BULK OF THE OPERATIONAL MEDIUM RANGE MODEL
GUIDANCE KEEPS THE COASTAL LOW WELL OFFSHORE BUT STILL GENERATES A
SWATH OF LIGHT PRECIP TO ITS NW VIA LIFT FROM THE APPROACHING
SHORTWAVE AND/OR THE RIGHT REAR QUADRANT OF AN UPPER JET STREAK
ASSOCIATED WITH THE NORTHERN STREAM LOW. THIS SCENARIO APPEARS
LIKELY TO OCCUR WHETHER OR NOT THE LOW EVENTUALLY DOES END UP
STRONGER/CLOSER TO THE COAST AS SOME MODEL GUIDANCE INCLUDING THE
OMINOUS-LOOKING 01/06Z GFS SUGGESTS (AND THERE IS STILL PLENTY OF
DOUBT ABOUT THAT AS NORTHERN/SOUTHERN STREAM PHASING WOULD HAVE TO
BE NEARLY PERFECT FOR THAT SOLUTION TO OCCUR)...SO FORECAST WILL
REFLECT CHANCE POP WITH WINDS VEERING FROM NW-N AS THE LOW PASSES
WELL OFFSHORE. AS FOR P-TYPE...BOTH SURFACE WET-BULB TEMP AND
PARTIAL THICKNESS TECHNIQUES ARGUE FOR MAINLY SNOW INLAND...POSSIBLY
BEGINNING AS RAIN AT THE START...AND MAINLY RAIN SAT AFTERNOON
CHANGING TO SNOW DURING SAT NIGHT EVEN AT THE COAST.

HIGH PRESSURE WILL RETURN AFTER THE PASSAGE OF THIS SYSTEM. TEMPS
SHOULD RUN SLIGHTLY BELOW NORMAL SUN-MON...THEN NEAR NORMAL ON TUE
VIA DEVELOPING WEAK RETURN FLOW AS THE HIGH MOVES TO THE EAST.

&&

.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
VFR THROUGH THE TAF PERIOD. CLOUDS LOWER AND THICKEN DURING THE DAY.

SE WINDS INCREASING ALONG THE COAST DURING THE LATE AFTERNOON. SE
WINDS OF AROUND 25 KT WITH HIGHER GUSTS AT COASTAL TERMINALS
OVERNIGHT...BECOMING S LATE. FORECAST SOUNDINGS INDICATE WINDS OF
AROUND 50-55 KT AT 2KFT LATE TONIGHT...WHICH ONLY MARGINALLY MEETS
LLWS CONDS. SO WILL LEAVE OUT OF TAFS.

MVFR CONDS DEVELOPING IN RAIN FROM SW TO NE THIS EVENING...THEN
LIKELY QUICKLY DROPPING TO IFR/LIFR IN HEAVY RAIN LATE THIS
EVENING CONTINUING INTO THE OVERNIGHT.

OUTLOOK 06Z THURSDAY THROUGH SUNDAY...
TONIGHT...IFR WITH MARGINAL LLWS ISSUES. ISOLATED TSTM POSSIBLE LATE.
THU...CONDS IMPROVING TO VFR. GUSTY W TO NW WINDS IN THE AFTERNOON.
THU NIGHT-FRI...VFR WITH GUSTY W-NW WINDS.
FRI NIGHT...VFR WITH DIMINISHING WINDS.
SAT-SUN...SUB- VFR POSSIBLE. GUSTY N WINDS POSSIBLE.

&&

.MARINE...
A GALE WATCH CONTINUES FOR ALL WATERS WEDNESDAY NIGHT INTO
THURSDAY WITH A STORM PASSING TO THE NORTH OF THE AREA WATERS.
LOOKS LIKE INVERSION WILL BE TOO STRONG TO CONSIDER STORM FORCE
WINDS MIXING DOWN LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. SEAS
ON THE OCEAN EXPECTED TO BUILD UP TO 10-13 FT ON A STRONG
SOUTHEAST TO SOUTH FLOW. WAVES ON THE SOUND MAY BUILD UP 6 FT IN
SPOTS.

SCA CONDITIONS WOULD LIKELY FOLLOW THROUGH AT LEAST THURSDAY
EVENING...AND PERHAPS ALL WATERS WILL BE BELOW SCA CONDITIONS BY
FRIDAY MORNING.

MINIMAL SCA CONDITIONS ARE POSSIBLE ON THE OCEAN SAT NIGHT-SUNDAY AS
A COASTAL LOW PASSES WELL SOUTH/EAST OF THE LOCAL AREA. THEN QUIET
CONDITIONS SHOULD FOLLOW FOR SUNDAY AFTERNOON AND BEYOND AS HIGH
PRESSURE TAKES CONTROL.

&&

.HYDROLOGY...
1 TO 1 1/2 INCHES OF RAIN IS PROBABLE WED NIGHT INTO THURSDAY...BUT
LOCALIZED AMOUNTS OF UP TO 2 INCHES ARE STILL POSSIBLE. MINOR
URBANIZED FLOODING WILL BE POSSIBLE...MAINLY LATE WEDNESDAY NIGHT
INTO EARLY THURSDAY MORNING.

&&

.TIDES/COASTAL FLOODING...
THE APPROACH OF A FULL MOON WILL KEEP ASTRONOMICAL TIDES HIGH
OVER THE NEXT SEVERAL DAYS. AN INCREASING SOUTHERLY FLOW
ASSOCIATED WITH LOW PRES PASSING TO THE WEST COULD CAUSE MINOR
COASTAL FLOODING...MAINLY IN THE SOUTH SHORE BACK BAYS OF LONG
ISLAND THU MORNING. THE STRONGEST WINDS LOOK TO OCCUR RIGHT
AROUND THE TIME OF HIGH TIDE...BUT DUE TO THE FAIRLY QUICK
PROGRESSION OF THE STORM...WINDS WILL SHIFT TO THE SW AND
DECREASE SOME BY THE EVENING HIGH TIDE CYCLE. DEPARTURES OF 1-1.5
FT ARE NEEDED TO REACH MINOR COASTAL FLOODING LEVELS IN THE
MORNING...2-2.5 FT IN THE EVENING. MODERATE FLOODING APPEARS
UNLIKELY DUE THE SHORT DURATION OF THIS EVENT...BUT WILL STILL
KEEP A CLOSE EYE ON THE MORE VULNERABLE SOUTH SHORE BACK BAY
LOCATIONS OF NASSAU COUNTY.

STORM SURGE GUIDANCE NOT INDICATING MINOR COASTAL FLOODING AT THIS
TIME...HOWEVER WITH A STRONG SE TO S FLOW PRECEDING THURSDAYS
MORNING HIGH TIDE...THIS WILL STILL NEED TO BE WATCHED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR
     ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...NV
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 2, 3:30 AM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
330 AM EST WED DEC 2 2009

CTZ005>012-NYZ071>074-078-079-031100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
330 AM EST WED DEC 2 2009

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002>006-011-NYZ067>070-031100-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
330 AM EST WED DEC 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SOUTHERLY WINDS WILL INCREASE TONIGHT. VERY STRONG WINDS ARE
POSSIBLE...ESPECIALLY ACROSS HIGHER ELEVATIONS. THESE WINDS MAY
BRING DOWN TREE BRANCHES AND POWER LINES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG SOUTHERLY WINDS ARE EXPECTED...ESPECIALLY ACROSS HIGHER
ELEVATIONS ON THURSDAY MORNING. THESE WINDS MAY
BRING DOWN TREE BRANCHES AND POWER LINES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-031100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
330 AM EST WED DEC 2 2009

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075>077-080-081-031100-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
330 AM EST WED DEC 2 2009

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

ALSO...A COMBINATION OF STRONG SOUTHERLY WINDS AND ROUGH SEAS MAY
RESULT IN MINOR TO LOCALLY MODERATE COASTAL FLOODING DURING TIMES
OF HIGH TIDE THURSDAY MORNING. SIGNIFICANT EROSION AND HIGH SURF
ARE ALSO POSSIBLE ALONG OCEAN BEACHES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 3:37 PM ESTWind AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region17 hr
Dec 2, 4:08 PM ESTCoastal Flood AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region19 hr
Dec 2, 3:37 AM ESTGale WarningOKX31 hr
Dec 2, 4:08 PM ESTHigh Surf AdvisoryOKXKings, Suffolk32 hr

Nearby

High Wind Watches in New York, 2009High Wind Watches in Connecticut, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.